MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; SYSTEM CART

INTUITIVE SURGICAL, INC ION; SYSTEM CART
Model Number 380748-44
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the root cause of the customer reported complication cannot be determined.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.Per an intuitive surgical, inc.(isi) senior failure analysis engineer, a system log review cannot be performed because the system logs are not available at the time of this report.No video/images were provided by the customer for review.This complaint is being reported due to the following conclusion: after undergoing an ion endoluminal lung biopsy procedure, the patient allegedly developed a delayed pneumothorax.The patient was initially discharged after the procedure with no complications.The next day, the patient presented to the hospital with chest pain and shortness of breath.An x-ray was performed confirming a moderate sized pneumothorax.A chest tube was placed to resolve the pneumothorax and the patient was hospitalized for two days.
 
Event or Problem Description
It was reported that one day after an ion endoluminal lung biopsy procedure, the patient allegedly developed a delayed pneumothorax.The patient was initially discharged after the procedure with no complications.The next day, the patient presented to the hospital with chest pain and shortness of breath.An x-ray was performed confirming a moderate sized pneumothorax.A chest tube was placed to resolve the pneumothorax and the patient was hospitalized for two days.Reportedly, the patient has been discharged and is doing well.Per the physician, the size of the lesion that was biopsied was 1.5 cm.The lesion was in the right middle lobe, 2 cm from the pleura.There was no malfunction of the ion system, instruments, or accessories reported.The physician stated the patient was high risk for a pneumothorax due to a history of chronic obstructive pulmonary disease (copd).The physician believes that the ion products did not cause or contribute to the pneumothorax.

Brand Name
ION
Common Device Name
SYSTEM CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13995425
Report Number2955842-2022-10890
Device Sequence Number20135425
Product Code EOQ
UDI-Device Identifier00886874116241
UDI-Public(01)00886874116241
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380748-44
Device Catalogue Number380748
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2022
Initial Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown